MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0408CSS10
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Perforation of Vessels (2135)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To whom it may concern: on june 4, 2020, balt usa has been notified of an event regarding the use of a single optima coil (4mm x 8cm complex super soft).Details reported as follows: "rupture during coiling.Managed by temporary occlusion of parent artery with balloon micro catheter and coiling.Subarachnoid haemorrhage without symptoms." the following was provided june 17, 2020: "the hospital discharge was done on (b)(6) 2020 with mrs.= 0.No new hospitalization since the discharge.Grade 0-no symptoms at all.Grade 1-no significant disability despite symptoms, able to carry out all usual duties and activities.Grade 2-slight disability, unable to carry out all previous activities, but able to look after own affairs without assistance.Grade 3-moderate disability, requiring some help, but able to walk without assistance.Grade 4-moderately severe disability, unable to walk without assistance and unable to attend to own bodily needs without assistance.Grade 5-severe disability, bedridden, incontinent and requiring constant nursing care and attention.Grade 6-death." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history record did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200100050 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "rupture during coiling.Managed by temporary occlusion of parent artery with balloon micro catheter and coiling.Subarachnoid hemorrhage without symptoms.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine, ca
MDR Report Key10213644
Report Number3014162263-2020-00013
Device Sequence Number2613754
Product Code HCG
UDI-Device Identifier00818053021596
UDI-Public00818053021596
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberOPTI0408CSS10
Device Catalogue NumberN/A
Device Lot NumberF200100050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;